Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online
Ask a Urologist   »  

Cyst in kidney, blood in urine, aspirin

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
Having trouble
I have been having a problem urinating blood when exposed to aspirin. i had a ct that show a cyst on right kidney by co-incidence,i dont think that was what the ct was has been in late nineties.Had hysterectomy 2002,md stated ureter ight was diificult to get around due to severe adhesions.So last year had episode where maybe i took aspirin for a headache,i just took one and started urinating clots like on my period.,it was so bad that i got stopped up and the clot wouldnt let me urinate,went to er in alot of pain.My bladder was so full it finally pushed clot out and i urinated,er so busy,i left,other episode,i put aspercreme on my ankle,started again.It has a fullness in my right flank but no pain.Only happens when i get aspirin.I have no insurance,but md wants another ct.Just wondering if you have ever heard of this,also think my bladder has dropped.Im a nurse,but cannot figure all this out?thanks
Posted Mon, 21 May 2012 in Urinary and Bladder Problems
Answered by Dr. Rajiv goel 1 hour later

It is quite possible to have bleeding secondary to the intake of aspirin. It reduces the functions of platelet which is essential to stop bleeding.

But as aspirin takes at least 2-3 days to have its effects on the blood and topical preparation of aspirin has very little effects on blood systemically, I think it may be just pure coincidence that you bleed immediately following aspirin.

Blood in the urine is a major symptom and further investigation is surely warranted before labeling it as secondary to the intake of aspirin.

You surely need to take CT (Computerized Tomography) scan; may be also consider urine cytology examination and even cystoscopy at a later date if the symptoms reoccur.

Hope this answers your query.

Wish you a speedy recovery.

Best Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor